Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 7, 2022, 1:46 AM CST for Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2022, 1:46 AM CST (07:46 UTC)
- Expired
- Mar 7, 2022, 2:30 AM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 7:58 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 7, 1:07 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.6
The text
As transmitted.
060
WFUS54 KMEG 070746
TORMEG
ARC021-055-MOC069-155-070830-
/O.NEW.KMEG.TO.W.0011.220307T0746Z-220307T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
146 AM CST Mon Mar 7 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Greene County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
* Until 230 AM CST.
* At 146 AM CST, a severe thunderstorm producing a tornado was
located near Marmaduke, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kennett, Hayti, Senath, Hayti Heights, Wardell, Deering, Bolton,
Bragg City, Pascola, Nimmons, Heubner, Fritz, Lorine, Mounds, West
Kennett, Leonard, Bell City, Noland, Hargrave Corner and Holly
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3639 8979 3621 8973 3609 9034 3621 9036
3639 8995
TIME...MOT...LOC 0746Z 247DEG 45KT 3615 9029
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
705
WWUS54 KMEG 070811
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
211 AM CST Mon Mar 7 2022
ARC021-055-MOC069-070820-
/O.CAN.KMEG.TO.W.0011.000000T0000Z-220307T0830Z/
Greene AR-Clay AR-Dunklin MO-
211 AM CST Mon Mar 7 2022
...THE TORNADO WARNING FOR NORTHEASTERN GREENE...SOUTHEASTERN CLAY
AND SOUTHEASTERN DUNKLIN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM CST for southeastern
Missouri.
LAT...LON 3639 8979 3626 8975 3621 8996 3639 8996
TIME...MOT...LOC 0810Z 251DEG 48KT 3625 8990
$$
MOC155-070830-
/O.CON.KMEG.TO.W.0011.000000T0000Z-220307T0830Z/
Pemiscot MO-
211 AM CST Mon Mar 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR
NORTHWESTERN PEMISCOT COUNTY...
At 210 AM CST, a severe thunderstorm producing a tornado was located
near Deering, or 8 miles east of Kennett, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wardell, Bolton, Bragg City, Pascola, North Wardell, Homestown,
Bakerville and Peach Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3639 8979 3626 8975 3621 8996 3639 8996
TIME...MOT...LOC 0810Z 251DEG 48KT 3625 8990
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$540
WWUS54 KMEG 070828
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
228 AM CST Mon Mar 7 2022
MOC155-070838-
/O.EXP.KMEG.TO.W.0011.000000T0000Z-220307T0830Z/
Pemiscot MO-
228 AM CST Mon Mar 7 2022
...THE TORNADO WARNING FOR NORTHWESTERN PEMISCOT COUNTY WILL EXPIRE
AT 230 AM CST...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 AM CST for southeastern
Missouri.
LAT...LON 3639 8979 3626 8975 3621 8996 3639 8996
TIME...MOT...LOC 0828Z 247DEG 45KT 3634 8965
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 11:40 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 6, 11:40 PM CST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1140 PM CST Sun Mar 6 2022 .UPDATE... See the 06Z aviation discussion below. && .PREV DISCUSSION... /issued 847 PM CST Sun Mar 6 2022/ UPDATE... /Mesoscale update/ Modest instability remains in place this evening, mainly along and west of the MS River. However, with the cooling of the boundary layer we're seeing increasing convective inhibition which is significantly limiting convection across the CWA at this time. The only storm in the area is passing just to the north of Clay County and has had a history of tornadoes and funnel clouds. Once this cell passes northwest Clay, we'll likely be in a lull for a few hours. Dynamics have been modest across the Mid-South this afternoon and evening, but we're beginning to see the stronger forcing for ascent overspread the area per the latest water vapor loop. A few warm advection showers continue across the delta and near the Memphis area, but this activity is not a concern. The NQA VWP is depicting 2-3 kft AGL winds near 50 kts, a substantial increase over the past hour. This strengthening low-level jet will lengthen hodographs overnight ahead of the approaching cold front. Deep- layer shear will be strong overnight and will assist in maintaining a QLCS as it moves through AR and across the MS River. The RAP 0-3 km AGL shear vectors are oriented roughly boundary parallel which isn't really conducive to mesovortex generation. However, the storm-relative helicity (both in the 0-1 km and 0-3 km layers) will be quite strong at 200-300 m2/s2 (or greater in some areas). Recent VWP hodographs are indicating quite a bit more SRH that what the RAP is suggesting. With that in mind, the primary concern along the QLCS will be damaging winds with a few tornadoes possible as well. The timing still looks good with the line reaching the Jonesboro around 2 AM, the Memphis area 4-5 AM, and the Tupelo area around 8 AM. MJ && .PREV DISCUSSION... /issued 340 PM CST Sun Mar 6 2022/ DISCUSSION... Currently, another warm day is occurring across the Mid-South. Temperatures have climbed into the mid 70s to lower 80s. A front is stalled across Southeast Missouri northeastward along the Ohio River. A few clusters of showers and thunderstorms continue to occur across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range, can't rule out an isolated storm becoming severe. However thus far because the main forcing remains located back across Oklahoma, storms have remain below severe limits. As the stalled front begins to lift northward over the next couple of hours, the convection will also shift northward. A lull will occur this evening until the cold front pushes into the Mid-South. The latest CAMs are showing this occurring around midnight. This timing will align with a shortwave trough that will be moving into the Midwest. With adequate forcing and sufficient instability, storms that form along cold front will likely become severe with damaging winds being the main threat. As instability wanes, the severe threat will begin to diminish as sunrise approaches. The front will continue to push to the southeast through the CWA on Monday. There is a chance that the line of convection could reintensify before it exits the CWA around midday producing a few severe storms across Northeast Mississippi, but the likelihood is small. Cooler temperatures will filter into the area behind the front. Highs will be in the 50s with lows in the 30s. The front will sag south and stall along the Gulf Coast on Tuesday as low pressure develops along it. The low will track northeastward along the front putting the Mid-South into an overrunning pattern. In addition, another shortwave trough will move eastward into the Lower Mississippi Valley on Wednesday. Rain will begin spread back into North Mississippi late Tuesday afternoon and will spread over much of the Mid-South Tuesday Night into Wednesday morning before tapering off from west to east. Winds will turn around to the south quickly behind the midweek system. This will allow highs to warm into the mid 60s to lower 70s on Thursday. The warm weather will be short-lived as a strong arctic cold front will move into the area on Friday. Temperatures will plummet behind the front. Questions remain about precipitation chances with the system as models differ on solutions. Highs on Saturday will only be in the lower to mid 40s. However, temperatures are expected to begin to rebound on Sunday. KRM && .AVIATION... /06z TAFs/ VFR conds will deteriorate to MVFR conds over the next few hours as a cold front moves into the area. Added tempos for frontal passage at each TAF site. Expect TSRAs, MVFR CIGs, and a wind shift to the northwest with FROPA. Post-frontal SHRAs will continue through late morning and into the early afternoon hours before tapering off. MVFR conds should gradually improve from west to east by late afternoon. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 6, 8:20 PM CST, 5 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 820 PM CST Sun Mar 6 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 820 PM CST Sun Mar 6 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe thunderstorms are expected across the Mid-South tonight. The greatest risk will be across northeast Arkansas, the Missouri Bootheel, and extreme northwest Tennessee where an enhanced risk is in place. However, the threat for severe weather will exist area wide. Damaging winds will be the primary hazard with a secondary threat of tornadoes. Localized heavy rainfall is also possible. Strong southerly winds are expected overnight as well, with gusts to 35 mph at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday The potential for strong to severe thunderstorms will shift into the Tennessee Valley and northeast Mississippi Monday morning. Damaging winds will remain the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested tonight through Monday morning. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. MJ
In the hours before
Special weather statement, Mar 6, 8:24 PM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
824 PM CST Sun Mar 6 2022
ARZ009-070300-
Clay AR-
824 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northwestern Clay
County through 900 PM CST...
At 824 PM CST, Doppler radar was tracking a strong thunderstorm over
Maynard, or 12 miles north of Pocahontas, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Success and Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for eastern
Arkansas.
&&
LAT...LON 3650 9054 3640 9075 3641 9075 3641 9077
3642 9077 3642 9076 3643 9078 3643 9077
3644 9078 3645 9078 3649 9077 3649 9078
3650 9078
TIME...MOT...LOC 0224Z 235DEG 48KT 3643 9092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:07 AM CST | Wind Advisory | MEG | Dunklin, Pemiscot | 6 hr |
| Mar 7, 1:12 AM CST | Severe Thunderstorm Warning | MEG | Dunklin | 33 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | MEG | Dunklin | 32 min |
| Mar 7, 1:56 AM CST | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 49 min |
| Mar 7, 8:35 AM CST | River Flood Warning | MEG | Dunklin | 3 days |
| Mar 6, 8:24 PM CST | Special Weather Statement | MEG | Clay | 36 min |
| Mar 7, 12:23 AM CST | Severe Thunderstorm Warning | MEG | Clay | 52 min |
| Mar 7, 12:48 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 42 min |
| Mar 7, 2:38 AM CST | Tornado Warning | MEG | Phillips | 40 min |
| Mar 7, 3:09 AM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 38 min |
Nearby
Tornado Warnings in Missouri, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.